Question about Topamax?

Discussion in 'Fibromyalgia Main Forum' started by mitch123, Sep 15, 2003.

  1. mitch123

    mitch123 New Member

    Anybody get anxious from Topamax? I took my 4th dose yesterday (tiny 12.5mg) and got anixous. I'm trialing Topamax for depression, is anybody having success with it to keep there moods stable or to treat depression. It seems to be already starting to treat the depression even on this tiny dose and in this short amount of time.
    I'm having problems cognitivly trying to make sense and remember things, I have read this is a side effect, is it transient or here to stay?
    Mitch
  2. Tibbiecow

    Tibbiecow New Member

    I took topamax for 9 months for migraine prevention. Seemed to help at first.
    I wasn't particularly anxious, but I did feel aggressive, maybe similar to what you're going through.
    I have heard of people using topamax for pain relief, (didn't help me there at all, although neurontin did) and depression.
    I "woke up" two weeks ago, desperately depressed and had been depressed and getting worse for about two months. Listed side effects of topamax include emotional lability (I cried a lot), depression, suicidal thoughts. Make sure you reevaluate how things are going periodically. I was already taking zoloft when I began the topamax.
    The cognitive problems will stay, but you will learn to cope with them better. In other words, yes, it does get better as your body adjusts but doesn't go away.
    Some people do fine on this med at a tiny dose. Talk to your doctor!
    Tibbie
  3. mitch123

    mitch123 New Member


    Bump
    Thanks Tibbie anybody else?
    Mitch